PMCC PMCC

Search tips
Search criteria

Advanced
Results 1-2 (2)
 

Clipboard (0)
None
Journals
Authors
Year of Publication
Document Types
1.  Sternoclavicular joint septic arthritis following paraspinal muscle abscess and septic lumbar spondylodiscitis with epidural abscess in a patient with diabetes: a case report 
Background
Septic arthritis of the sternoclavicular joint (SCJ) is extremely rare, and usually appears to result from hematogenous spread. Predisposing factors include immunocompromising diseases such as diabetes.
Case presentation
A 61-year-old man with poorly controlled diabetes mellitus presented to our emergency department with low back pain, high fever, and a painful mass over his left SCJ. He had received two epidural blocks over the past 2 weeks for severe back and leg pain secondary to lumbar disc herniation. He did not complain of weakness or sensory changes of his lower limbs, and his bladder and bowel function were normal. He had no history of shoulder injection, subclavian vein catheterization, intravenous drug abuse, or focal infection including tooth decay. CT showed an abscess of the left SCJ, with extension into the mediastinum and sternocleidomastoid muscle, and left paraspinal muscle swelling at the level of L2. MRI showed spondylodiscitis of L3-L4 with a contiguous extradural abscess. Staphylococcus aureus was isolated from cultures of aspirated pus from his SCJ, and from his urine and blood. The SCJ abscess was incised and drained, and appropriate intravenous antibiotic therapy was administered. Two weeks after admission, the purulent discharge from the left SCJ had completely stopped, and the wound showed improvement. He was transferred to another ward for treatment of the ongoing back pain.
Conclusion
Diabetic patients with S. aureus bacteremia may be at risk of severe musculoskeletal infections via hematogenous spread.
doi:10.1186/1471-227X-12-7
PMCID: PMC3447652  PMID: 22702399
Sternoclavicular joint; Septic arthritis; Spondylitis; Epidural abscess; Epidural anesthesia; Staphylococcus aureus
2.  Green Urine Discoloration due to Propofol Infusion: A Case Report 
We present a 19-year-old man who excreted green urine after propofol infusion. The patient was admitted to our hospital for injuries sustained in a traffic accident and underwent surgery. After starting continuous infusion of propofol for postoperative sedation, his urine became dark green. Serum total bilirubin and urine bilirubin were both elevated. We believe that the green discoloration of the urine was caused by propofol infusion and was related to impaired enterohepatic circulation and extrahepatic glucuronidation in the kidneys.
doi:10.1155/2011/242514
PMCID: PMC3542914  PMID: 23326690

Results 1-2 (2)